MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTHSS, KNEE, PAELLOFMORTIBL, SMI-CNSTRINED, CMTED, PLYMR/MTAL/PLYMR

SMITH & NEPHEW, INC. GII PS INSERT SZ 3-4 9MM; PROSTHSS, KNEE, PAELLOFMORTIBL, SMI-CNSTRINED, CMTED, PLYMR/MTAL/PLYMR
Catalog Number 71420816
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the total knee surgery, the 3-4 9mm insert couldn't be implanted , the insert (no.3-4 9mm) failed to implant.Finally a s&n 3-4 11mm insert was used to complete the surgery.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from the attempted insertion.The device was manufactured in 2019.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII PS INSERT SZ 3-4 9MM
Common Device Name
PROSTHSS, KNEE, PAELLOFMORTIBL, SMI-CNSTRINED, CMTED, PLYMR/MTAL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9395998
Report Number1020279-2019-04224
Device Sequence Number19495279
Product Code JWH
UDI-Device Identifier03596010209573
UDI-Public03596010209573
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71420816
Device Lot Number19AT15657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/24/2019
Patient Sequence Number1